CSN Login
Members Online: 18

Catching up from Diane (new plan)

Songflower's picture
Songflower
Posts: 632
Joined: Apr 2009

So much has happened since I last wrote. Health wise the tumor board decided to put me on weekly topotekan before doing cyber knife on the tumor in my liver. It makes me very tired and there is alot of running; I have to have rehydration two days after chemo. My poor husband works so hard to care for me.

Our wedding was spectacular with a few bumps with my health. I will always remember them up at the alter;they were so elegant and happy. Bridesmaids lived with me for about a week and some dear friends came to help me. It was wonderful.

I developed some type of medication interaction at the wedding. I suspect it was the lyrica. On the way home I fell in the garage and hit my head on good old concrete which ended me up in the hospital. The specialists all argued about what happened with my medications. No one figured it out really. Jim and I suspect lyrica. I became dizzy, nausea, and all the bad side effects. She took the dose down and I feel better. I took the lyrica for neuropathy.

Love to you all. I realized there is never a dull moment. Ever. Love. Diane

upsofloating's picture
upsofloating
Posts: 473
Joined: Dec 2009

It's always something! So sorry to hear of that head bump but glad it came after the wedding. All that work sounds like it was rewarded with the beautiful event and you have many memories to live over and continue to enjoy.

The weekly treatments are so tedious, it seems like life revolves around the infusion ctr. How does the topotecan affect your blood counts? Are they waiting to see if chemo can reduce or resolve liver tumor?

I'm glad you checked in and let us know how you are doing. With the big wedding event wrapped up you can put your energies fully into getting well again!
Annie

lindaprocopio's picture
lindaprocopio
Posts: 2022
Joined: Oct 2008

Sounds like you had a wonderful wedding in spite of the head bump later. So happy about that. I hope the Topotekan is effective and gets a little easier for you. Please keep us informed as they adjust your treatments. We can all learn from each other.

I'm going to be getting a CT scan July 12th (not my regular CT/PET, since the radiation will still make a PET scan unreliable) to see if my grand experiment with the radioembolism shows any early indications of working. We won't really know for sure for about 4 months, but may be able to tell something from the CT-scan, (although I know from others that had this procedure that tumors can look larger because of the dead tissue from the embolism, etc.) Anyway my chemo-onc has added to the radiation interventionist's order for my liver scan, to extend the scan from chin to knees so he can see what's going on with those 2 malignant lymph nodes we've been ignoring all summer in order to do the radioembolism. He's also going to do labs & a CA125 that morning when I get my port accessed for the CT-scan, although the effect of the radiation on CA125 is totally unknown and it may also be an unreliable indicator. Should be interesting! If this scan shows growth in my tumors, I'll probably be on topotekan by late August after I recover from the radioembolism of the other side of my liver that is planned for late July. It's so strange to be a part of something so experimental that they don't really even know what the test results will mean, and yet they want to use some sort of diagnostic tool since we are 'working in the dark' at this time. I am philosophic; I FEEL good and that's all that matters to me right now.

RoseyR
Posts: 464
Joined: Feb 2011

Linda,

LOVE your new photo; you look fabulous.

And so happy you are at least FEELING well; subjectively, that's what most counts for me, too.

Love,
Rosey

california_artist's picture
california_artist
Posts: 857
Joined: Jan 2009

I think we should all get t-shirts that say

"It's always something!"

ain't it the truth.

Songflower's picture
Songflower
Posts: 632
Joined: Apr 2009

Thank you for love and kind comments. Upsofloating you are right weekly treatments are tedious; not only for me but for hubby too. I have to get rehydration two days after chemo so that's going in three days a week. I had so much company and and I had to rest up. Not that I don't love everyone but with the wedding I saw everyone at once. Alot of people are afraid they will lose me so they wanted to spend more time with me. I understand their feelings. Cancer can be so frightening. I was determined to be a "hot MaMa" despite cancer.

I don't understand this new thing with the private emails? Are they discouraging this forum? I'm not sure I know how to use it.

Has Oprah invited us on yet? In my heart I know who the real celebrities are! Love you.

Songflower

fuzzytrouble's picture
fuzzytrouble
Posts: 210
Joined: Feb 2009

I am so glad that the wedding went well, and that your bump on the head is now healing. My husband is the same way, he went with me to every treatment and stayed with me at the hospital all day yesterday and just goes with the flow. He is 80 yrs young and sometimes I wonder where he gets all that energy. There is 20 years between us and it has worked out well, I don't know how but it did. ha, ha
I wish you the best ever with the topotekan and you have better days ahead. I have never taken anything for my neuropathy except vitamin B complex. The Taxol made the neuropathy worse so I only did 9 rounds of low dose. Oh, the things we all go through and seem to survive most of it.
Hugs from Oregon,
Sharon

california_artist's picture
california_artist
Posts: 857
Joined: Jan 2009

I just get so sad to here when you have a set back.

My heart goes out to you. The wedding is a true gift. it must be wonderful to have someone to snuggle up to when things go under the bus.

Love,

Claudia

Double Whammy's picture
Double Whammy
Posts: 2332
Joined: Jun 2010

It sounds like the wedding was joyful in spite of the the topotekan and Lyrica evils. So pleased you were able to bask in the glow of the event and had such wonderful help and support.

About that Lyrica - I have a friend who did exactly as you, except she went down a flight of stairs. She is no longer on Lyrica needless to say.

Interesting about the cyber knife for your liver. It just sucks that you went through all that you did to kill the cells in your abdomen, only to have had some of the sneaky little devils forging their way into your liver.

Take good care of yourself. Thanks for the update.

Best,
Suzanne

Kaleena's picture
Kaleena
Posts: 1211
Joined: Nov 2009

Diane:

I am glad the wedding went well, but sorry about your "bump". Like Claudia said, it is always something. Anyway, I am glad you are feeling better.

Kathy

norma2's picture
norma2
Posts: 486
Joined: Aug 2009

Glad you posted. I remember making my daughter's wedding veil two years ago, right before my diagnosis. (PS for those Moms a little handy with a scissors and think making a cathedral length veil is a snap, think again, buy the darned thing. I spent as much on making it as I would have buying it from the bridal shop. hahaha)
In a lot of pain, I knew then I had something bad wrong with me. Anyway, here I am two years later, a lot healthier. Big old cancer out of me. I feel great. Like your daughter's wedding my little girl had a beautiful storybook one. What a delight to see our babies grow up. My mom died of cancer at aged 42. I was 12. I think medicine has come a long way at helping us to survive longer.

You can pat yourself on the back. Another life milestone. Weddings and babies and all the other wonderful things that make life the miracle it is.

I always look for your posts, dear. Praying for you.

daisy366's picture
daisy366
Posts: 1493
Joined: Mar 2009

Awesome that wedding went so well. Lots of wonderful memories for all. Happy that you enjoyed it with all loved ones around. Good planning on that fall - just kidding, friend.

Glad to hear of new plan. Hopefully you will have good results with this as you forge ahead!!

my love to you. Mary Ann

susafina
Posts: 134
Joined: May 2010

Hi Diane,
I am glad that the wedding went well. I bet everyone looked beautiful!! It figures that something had to add to the memory of that day. I hope you are feeling OK. Yikes that must of hurt like a son of a gun. I hope you are feeling better now.
I hope and pray that the new treatment goes well. We are all rooting for you!
SUE

Songflower's picture
Songflower
Posts: 632
Joined: Apr 2009

Thank you for love and happiness. I am on lyrica at a lower dose and doing great. Somepeople also do well with gabapentin. Trick is to start up very low but it helps neuropathy.

Love,
Diane

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network